Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

For how long can one take Advil for persistent Mild fever/major pain ?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by ghosalb, Mar 19, 2016.

  1. ghosalb

    ghosalb Senior Member

    Messages:
    126
    Likes:
    209
    upstate NY
    I may be having my third major relapse. I have all day fever (about 100 degree) plus sever chills/aches/pains/shaking for last 8 days. If I take advil, I can reduce the fever enough to shower or eat etc. My question is....for how long can one take advil everyday ? Thank you if anyone has answers.
    Fever was not a major symptom for my other relapses. I was at activity level 2-2.5 (mostly homebound) before this fever started out of nowhere and I am now at activity level 1 (mostly bedbound).
     
  2. Kati

    Kati Patient in training

    Messages:
    5,424
    Likes:
    19,311
    Hi @ghosalb please do consider that your fever and current condition maybe an infectious process that needs to be looked at by a competent physician. At this point Advil may simply be masking the symptoms without addressing the cause.
     
    hellytheelephant and Valentijn like this.
  3. ghosalb

    ghosalb Senior Member

    Messages:
    126
    Likes:
    209
    upstate NY
    Thanks Kati. I did see a doctor nearby who know of CFS but not a specialist. My specialist is too far away. Anyway, after preliminary blood test he did not find any infection. He will do major blood test on April 8. My fever is less and of shorter duration now and not taking advil anymore. He said advil is ok as long as it does not affect my stomach. I was just wondering if there are members who take advil quite frequently (because of all the pains and aches) for long durations and if they have any advice on this. Thanks to all.
     
  4. Kati

    Kati Patient in training

    Messages:
    5,424
    Likes:
    19,311
    Your dr is right, all non-steroid anti-inflammatories (Nsaids) can cause trouble to the stomach over time (stomach ulcers) so typically it is best taken with food if it bothers your stomach.

    Personally I was on NSAIDS for about 2 years (forgot the name, it was prescription)about 20 years ago and it didn't cause any trouble as long as i took it with food.
     
  5. panckage

    panckage Senior Member

    Messages:
    619
    Likes:
    729
    Vancouver, BC

See more popular forum discussions.

Share This Page